MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3505700BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
09/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction surgery with implantation of a 700cc mentor memorygel breast implant prosthesis.Post-operatively, the patient reported experiencing a ruptured right breast implant.Magnetic resonance imaging was conducted.As a result, the patient was scheduled for breast implant removal on (b)(6) 2025.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: rupture.Date of explantation: (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 18, 2025, mentor was notified that the patient underwent bilateral removal and replacement with 700cc mentor memorygel breast implants during the revision surgery.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 16, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 14, 2025, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection, microscopic examination, and thickness measurement of the device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured and received in two (2) parts.Microscopic examination was performed, and the cause of the tear could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).